Alert archive / North Carolina / Small Craft Advisories in 2021
Small Craft Advisory 51, NWS Wilmington, NC
NWS Wilmington, NC issued this small craft advisory at Jul 31, 2021, 3:07 PM EDT. It took effect at Aug 1, 2021, 2:00 PM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jul 31, 2021, 3:07 PM EDT (19:07 UTC)
- In effect from
- Aug 1, 2021, 2:00 PM EDT
- Expired
- Aug 2, 2021, 2:00 AM EDT
- In force
- 12 hr
- Issued by
- NWS Wilmington, NC
The text
As transmitted.
595 WHUS72 KILM 311907 MWWILM URGENT - MARINE WEATHER MESSAGE National Weather Service Wilmington NC 307 PM EDT Sat Jul 31 2021 AMZ250-252-254-256-010930- /O.NEW.KILM.SC.Y.0051.210801T1800Z-210802T0600Z/ Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 307 PM EDT Sat Jul 31 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM SUNDAY TO 2 AM EDT MONDAY... * WHAT...Southwest winds 15 to 20 kt with gusts to 25 kt and seas 4 to 6 ft expected. * WHERE...Southeast North Carolina and Northeast South Carolina coastal waters. * WHEN...From 2 PM Sunday to 2 AM EDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
4 follow-up statements
406 WHUS72 KILM 010746 MWWILM URGENT - MARINE WEATHER MESSAGE National Weather Service Wilmington NC 346 AM EDT Sun Aug 1 2021 AMZ250-252-254-256-011930- /O.CON.KILM.SC.Y.0051.210801T1800Z-210802T0600Z/ Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 346 AM EDT Sun Aug 1 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 2 AM EDT MONDAY... * WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 6 ft expected. * WHERE...Southeast North Carolina and Northeast South Carolina coastal waters. * WHEN...From 2 PM this afternoon to 2 AM EDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
529 WHUS72 KILM 011649 MWWILM URGENT - MARINE WEATHER MESSAGE National Weather Service Wilmington NC 1249 PM EDT Sun Aug 1 2021 AMZ250-252-254-256-020600- /O.CON.KILM.SC.Y.0051.210801T1800Z-210802T0600Z/ Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 1249 PM EDT Sun Aug 1 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT MONDAY... * WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 6 ft expected. * WHERE...Southeast North Carolina and Northeast South Carolina coastal waters. * WHEN...From 2 PM this afternoon to 2 AM EDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
985 WHUS72 KILM 011922 MWWILM URGENT - MARINE WEATHER MESSAGE National Weather Service Wilmington NC 322 PM EDT Sun Aug 1 2021 AMZ250-252-254-256-020600- /O.CON.KILM.SC.Y.0051.000000T0000Z-210802T0600Z/ Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 322 PM EDT Sun Aug 1 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT MONDAY... * WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 6 ft expected. * WHERE...Southeast North Carolina and Northeast South Carolina coastal waters. * WHEN...From 2 PM this afternoon to 2 AM EDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
437 WHUS72 KILM 020532 MWWILM URGENT - MARINE WEATHER MESSAGE National Weather Service Wilmington NC 132 AM EDT Mon Aug 2 2021 AMZ250-252-254-256-020645- /O.EXP.KILM.SC.Y.0051.000000T0000Z-210802T0600Z/ Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 132 AM EDT Mon Aug 2 2021 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 2 AM EDT EARLY THIS MORNING... $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this small craft advisory went out at Jul 31, 12:19 PM EDT, 2 hours 48 minutes earlier.
Area forecast discussion, Jul 31, 12:19 PM EDT, 2 hours 48 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
1219 PM EDT Sat Jul 31 2021
.SYNOPSIS...
A series of front will stall in the region today through the end
of the upcoming week. Temperatures above normal this weekend
will fall below normal Monday through Friday as coverage of
showers and thunderstorms increases.
&&
.UPDATE...
Main change this update was to expand Heat Advisory to a few
additional counties esp. near the coast, with heat index values
already above 100 here at WFO ILM. Made some minor updates to
POPs per latest guidance, with best chances generally 31/18z to
01/02z before things wane with loss of heating. Will need to
overcome some modest capping with dry air/subsidence noted in WV
imagery, but otherwise expect plenty of CAPE. Coverage not
expected to be extensive but any stronger storms will be capable
of producing frequent lightning along with isolated damaging
wind gusts...with the area in a Marginal Risk (1 out of 5) by
the SPC.
&&
.NEAR TERM /THROUGH SUNDAY/...
A front running across central Carolinas will make a move
toward the coast but does quite make it. Moisture rich air will
remain to the east of the front while slightly drier air reside
farther inland. Pcp water values drop down closer to 1.7 inches
just west of local forecast area, but will remain above 2 inches
farther east. The front will remain focal point for convection
this afternoon and again on Sunday. NAM shows low pressure
developing along lingering boundary inland Sun morning before
lifting off to the northeast and weakening. Overall expect SW
flow of moisture rich air ahead of the front with a more
westerly flow aloft at the base of a broad trough over the
Southeast. Best convergence will come along front and sea breeze
boundary this afternoon into early eve with scattered
convection developing and tracking toward the coast in westerly
steering flow. Westerly downslope flow aloft will will aid in
kicking temps into the low to mid 90s most places. Have issued a
heat advisory for Georgetown County up through Brunswick county
where dewpoints will reach up around 80 combining with very
warm temps to produce heat indices up above 105 degrees. May
need another heat advisory for Sunday for a portion of the area.
&&
.SHORT TERM /SUNDAY NIGHT THROUGH MONDAY NIGHT/...
A series of fronts will move into the region Sun night and Mon,
stalling across the area. Mid-level trough dropping south through
the OH Valley pushes a cold front into the area Sun night. Front
pushes just offshore before the 5h shortwave pushing it south shifts
east-northeast. Front ends up parallel to the flow aloft, stalled
along or just off the coast. A second front is pushed into the area
during Mon, by a stronger shortwave digging farther south. This
shortwave pushes the base of the 5h trough to the Gulf Coast Mon
night. Second front also ends up parallel to the flow aloft, but
likely stalled farther west than the first front. Boundaries are
moving into an environment with deep moisture, precipitable water
around 2" at times and the Sun evening arrival will keep some storms
going through the evening and well into the overnight.
Second front arrives Mon, during peak heating. Combination of low
level convergence and some diurnal instability, cloudy skies will
limit overall heating, will increase storm coverage in the
afternoon. Hints at a shortwave moving in from the southwest later
Mon which could enhance late afternoon and evening convection,
increasing coverage Mon night. Heavy rain will be possible at
anytime, but later Mon and Mon night really appear favorable. Storm
motion drops to almost 5 kt, increasing the risk for localized
flooding. Lows both nights will be near to slightly above climo with
highs Mon held a little below climo by cloud cover.
&&
.LONG TERM /TUESDAY THROUGH SATURDAY/...
Active weather expected for all of next week. Mid-level trough axis
stays west of the area with surface boundary stalled across the
region. Deep southwest flow will ensure an abundance of moisture,
precipitable water right around 2" all of next week, surging over
2.25" late in the week. Not thinking next week will be a washout -
ie raining all day in any one location. Convection will still favor
the diurnal cycle, but overnight/morning coverage is expected to be
higher than what would be expected in early August with divergent
flow aloft and the occasional shortwave enhancing nocturnal storms.
- Highs below to well below climo, lows near to above climo leading
to small diurnal ranges
- Potential for heavy rain each day given depth of the moisture
- Best chance for flooding will be Tue/Wed with storm motion
under 10 kt at times.
&&
.AVIATION /16Z SATURDAY THROUGH WEDNESDAY/...
Old frontal boundary is basically stationary with very little
moisture to work with. Any convection this afternoon will be
isolated scattered, however strong winds are possible with the
storms. A west southwest wind will drive temps into the mid 90s
yet again with heat indices over 100F. Storms may be more
numerous on Sunday as the trough approaches.
Extended Outlook...Stalled fronts across the Eastern Carolinas
will result in periodic MVFR/IFR from tstorms especially during
the early and mid week period of next week. Early morning ground
fog may also reduce flight restrictions during next week.
&&
.MARINE...
Through Sunday:
Cold front over Central Carolinas will move toward the coast,
but will not make it leaving a tightened gradient flow with
southwest winds up to 15 kts and gusts up to 20 kts. Winds will
diminish a bit later today with approaching front and may become
a bit variable into tonight. SW will increase once again on
Sunday, increasing up to 20 kts once again. Seas will remain in
the 3 to 4 ft range but will reach up to 3 to 5 ft by late Sun
aftn with some 6 fters mixing in by early eve. A minimal longer
period SE swell will mix in.
Sunday night through Wednesday:
Surface high off the East Coast will help maintain southwest
flow over the waters through mid-week. Only possible exception
is Sun night into Mon when weak surface boundary may briefly
push offshore. Not confident this will happen, but a brief
period of offshore flow, especially within a few miles of the
coast is possible. Ahead of this boundary pinched gradient will
increase southwest winds to a solid 20 kt Sun evening, building
seas to 6 ft in some areas. Short duration SCA seems likely.
Gradient relaxes somewhat Mon through Wed with speeds 10 to 15
kt and seas 3 to 4 ft with occasional 5 ft. Seas will be
dominated by southerly wind wave with a weak southeast swell
lingering into the middle of the week.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...Heat Advisory until 7 PM EDT this evening for SCZ033-039-
054>056-058-059.
NC...Heat Advisory until 7 PM EDT this evening for NCZ099-105>110.
MARINE...None.
&&
SYNOPSIS...ILM
UPDATE...MCW
NEAR TERM...RGZ
SHORT TERM...III
LONG TERM...III
AVIATION...43
MARINE...III/RGZHazardous weather outlook, Jul 31, 10:09 AM EDT, 4 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Wilmington NC 1009 AM EDT Sat Jul 31 2021 NCZ099-105>109-SCZ033-039-054>056-058-059-011415- Columbus-Inland Pender-Coastal Pender-Inland New Hanover- Coastal New Hanover-Inland Brunswick-Marion-Williamsburg- Coastal Horry-Inland Georgetown-Coastal Georgetown-Central Horry- Northern Horry- 1009 AM EDT Sat Jul 31 2021 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. A few strong to severe thunderstorms are possible this afternoon and evening, capable of producing damaging wind gusts and frequent cloud to ground lightning. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Heat advisory may be needed again on Sunday. In addition, another round of strong to isolated severe storms is possible. Unsettled weather is also expected to develop across the area next week as a slow moving front impacts the area. Periods of locally heavy rainfall are likely with flooding possible, especially in low- lying and poor-drainage areas. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ110-011415- Coastal Brunswick- 1009 AM EDT Sat Jul 31 2021 ...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southeast North Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Risk of Rip Currents. Heat Advisory. A few strong to severe thunderstorms are also possible this afternoon and evening, capable of producing damaging wind gusts and frequent cloud to ground lightning. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Weak to Moderate longshore current Sunday and a moderate rip current risk possible Sunday. A Heat Advisory may be needed again on Sunday. In addition, another round of strong to isolated severe storms is possible. Unsettled weather is also expected to develop across the area next week as a slow moving front impacts the area. Periods of locally heavy rainfall are likely with flooding possible, especially in low- lying and poor-drainage areas. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. AMZ250-252-254-256-011415- Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 1009 AM EDT Sat Jul 31 2021 This Hazardous Weather Outlook is for the adjacent Coastal Waters. .DAY ONE...Today and tonight. A few strong thunderstorms with gusty winds and frequent lightning are possible later today and tonight. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Small craft advisory conditions likely Sunday evening into Sunday night. A few strong thunderstorms are possible on Sunday, capable of producing gusty winds and frequent lightning. Unsettled weather is expected to develop across the area next week as a slow moving front impacts the area. Periods of locally heavy rainfall with embedded thunderstorms are likely. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ087-096-SCZ017-023-024-032-011415- Robeson-Bladen-Marlboro-Darlington-Dillon-Florence- 1009 AM EDT Sat Jul 31 2021 This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...Today and tonight. Head index values of 100-105 are expected for a a few hours this afternoon. A few strong thunderstorms are also possible this afternoon into the early evening hours, capable of producing frequent lightning and gusty winds. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Heat advisory may be needed on Sunday. In addition, another round of strong to isolated severe storms is possible. Unsettled weather is also expected to develop across the area next week as a slow moving front impacts the area. Periods of locally heavy rainfall are likely with flooding possible, especially in low- lying and poor-drainage areas. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 3:13 AM EDT | Heat Advisory | ILM | Brunswick, Columbus, New Hanover, Pender | 16 hr |
| Jul 31, 6:34 PM EDT | Special Weather Statement | ILM | Pender | 56 min |
| Jul 31, 6:55 PM EDT | Severe Thunderstorm Warning | ILM | Brunswick, Columbus | 35 min |
| Jul 31, 3:59 PM EDT | Areal Flood Advisory | ILM | Georgetown | 37 min |
| Jul 31, 5:25 PM EDT | Special Weather Statement | ILM | Georgetown | 65 min |
Nearby
Small Craft Advisories in North Carolina, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.